Iowa, 2001

Hail in Iowa, June 1, 2001

June 1, 2001 · NWS FSD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 1, 10:30 AM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 1, 10:30 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1130 AM CDT FRI JUN 1 2001

UPDATED THE ZONES BETWEEN 10 AND 11AM FOR CRNT TRENDS AND TO FINE
TUNE SOME WORDING. BULK OF THE CAA CLD CVR IS NOW MAKING IT INTO NRN
BEADLE CO...AND WL CONT TO SWING SEWD THRU THE AFTN. INSTABILITY
SHWRS AS EVIDENT ON THE KABR 88D WL ENCOMPANY SOME OF THIS CLD
CVR...WITH THE AREA MOST LIKELY TO SEE ANY MEASURABLE FM KBKX TO SW
MN. IN THIS AREA...THE STRONGEST UPR LVL PV ADV EXISTS AND SOME
DECENT JET DIV. OTHER THAN THAT...JUST EXPECT A PARTLY SUNNY TO
MOSTLY CLOUDY AFTN AND INCRG NW WINDS.

.FSD...NONE
 FUHS

In the hours before

Special weather statement, Jun 1, 10:01 AM CST, 2 hours 17 minutes before
SIGNIFICANT WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 AM CDT FRI JUN 1 2001

*** THIS SIGNIFICANT WEATHER OUTLOOK FROM THE NATIONAL WEATHER SERVICE
PERTAINS ONLY TO CONDITIONS ASSOCIATED WITH THUNDERSTORMS. ***

.SYNOPSIS...
A DEPARTING COLD FRONT WILL LEAVE SOME INSTABILITY SHOWERS
AROUND THIS AFTERNOON...BUT IT WILL BE TOO STABLE FOR ANY OF
THIS CONVECTION TO REACH SEVERE LIMITS.

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-IAZ001>003-
012>014-020>022-031-032-NEZ013-014-020500-
BEADLE-KINGSBURY-BROOKINGS-LINCOLN-LYON-JERAULD-SANBORN-MINER-LAKE-
MOODY-PIPESTONE-MURRAY-COTTONWOOD-BRULE-AURORA-DAVISON-HANSON-MCCOOK-
MINNEHAHA-ROCK-NOBLES-JACKSON-GREGORY-CHARLES MIX-DOUGLAS-HUTCHINSON-
TURNER-LINCOLN-LYON-OSCEOLA-DICKINSON-BON HOMME-YANKTON-CLAY-UNION-
SIOUX-OBRIEN-CLAY-PLYMOUTH-CHEROKEE-BUENA VISTA-DIXON-DAKOTA-WOODBURY-IDA-
INCLUDING THE CITIES OF...HURON...BROOKINGS...PIPESTONE...SLAYTON...
CHAMBERLAIN...MITCHELL...SIOUX FALLS...LUVERNE...WORTHINGTON...ROCK RAPIDS...
SPIRIT LAKE...YANKTON...SIOUX CENTER...SPENCER...LE MARS...STORM LAKE...
SIOUX CITY...
1101 AM CDT FRI JUN 1 2001

* FORECAST THROUGH MIDNIGHT:
  SIGNIFICANT WEATHER IS NOT EXPECTED IN THIS AREA THROUGH MIDNIGHT.

* SIGNIFICANT WEATHER:
  NONE.

* SPOTTER ACTIVATION:
  SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Sioux Falls radar (KFSD), 143 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Dickinson

When
June 1, 12:18 PM CST
Where
Dickinson County, 3 mi N of Terril
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
43.350, -94.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2001Every state in 2001This day in weather historyWarnings in Iowa, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5252601.